Alert archive / California / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 8, 2001, 2:24 PM PDT for San Bernardino County, California. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 8, 2001, 2:24 PM PDT (21:24 UTC)
- Expired
- Aug 8, 2001, 3:30 PM PDT
- In force
- 66 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 147 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
661 WUUS55 KVEF 082125 SVRLAS CAC071-082230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 224 PM PDT WED AUG 8 2001 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE FOLLOWING LOCATION...TWENTYNINE PALMS * UNTIL 330 PM PDT * AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF TWENTYNINE PALMS MCAS...OR ABOUT 3 MILES NORTH OF TWENTYNINE PALMS...MOVING SLOWLY NORTHEAST. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE IF A TORNADO IS SPOTTED. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. LAT...LON 3414 11622 3410 11602 3424 11591 3429 11615
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 9:35 AM PDT, 4 hours 49 minutes earlier.
Area forecast discussion, Aug 8, 9:35 AM PDT, 4 hours 49 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 935 AM PDT WED AUG 8 2001 SYNOPSIS...A MOIST AND UNSTABLE ATMOSPHERE OVER THE AREA WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. EXPECT LESS THUNDERSTORM COVERAGE ON THURSDAY AS THE AIR MASS STABILIZES SOME AND UNDERGOES SLIGHT DRYING. MEANWHILE...HIGH PRESSURE WILL CONTINUE TO PROVIDE THE REGION WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES. DISCUSSION...SATELLITE SHOWS EXTENSIVE CLOUD COVER ACROSS EASTERN HALF OF CWA PRESENTLY. RADAR IS DETECTING AN ISOLATED THUNDERSTORM JUST EAST OF SEARCHLIGHT WHILE LIGHT SHOWERS ARE OCCURRING OVER MOHAVE COUNTY APPROXIMATELY FROM MEADVIEW SOUTH TO LAKE HAVASU CITY. FRUSTRATING WEEK AS MODELS HAVE HAD DIFFICULT TIME RESOLVING MOISTURE AND INSTABILITY FIELDS. 12Z PLOT DATA SHOWED H500 HIGH CENTER OVER EAST CENTRAL NEVADA THIS MORNING WITH EASTERLY MID LEVEL FLOW INTO SOUTHERN NEVADA. MODELS EARLIER IN THE WEEK HAD HIGH CENTER OVER LOWER COLORADO RIVER VALLEY WITH DRIER AIR ALONG THE WEST COAST STARTING TO INFILTRATE IN THE AREA. OF COURSE...THAT HAS NOT BEEN THE CASE. TODAY...DESERT ROCK SOUNDING WAS SLIGHTLY DRIER WITH A BIT MORE OF A CAP AROUND 17,500 FT AGL. FORECAST SOUNDINGS HAVE INVERTED-V PROFILE SO STORMS WILL HAVE POTENTIAL TO PRODUCE STRONG DOWNDRAFTS AND GUSTY OUTFLOW LATE THIS AFTERNOON AND EVENING. MIDSHIFT ISSUED A HAZARDOUS WEATHER OUTLOOK FOR THE POTENTIAL. AFTER TODAY...ETA MAINTAINS HIGH CENTER OVER SRN NV WHILE AVN/NGM SLIDE HIGH CENTER TO OUR SOUTH. ETA LEAST AGGRESSIVE WITH DRYING AND THAT IDEA PROBABLY THE WAY TO GO. THOUGH THE ETA STILL INDICATES THE ATMOSPHERE WILL BE STABILIZING ACROSS SAN BERNARDINO AND SRN CLARK COUNTY NEXT TWO DAYS. DO BELIEF THERE WILL BE A DECREASE IN COVERAGE...WITH QUESTION BEING THIS AFTERNOON HOW QUICKLY DO REMOVE STORMS FROM THE MOJAVE DESERT. MOHAVE COUNTY AND SOUTH CENTRAL NEVADA REMAIN UNSTABLE INTO FRIDAY. WILL SEND OUT AN UPDATE TO ADDRESS CURRENT RADAR/SATELLITE TRENDS. PIERCE .LAS...NONE.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:31 PM PDT | Flash Flood Warning | VEF | San Bernardino | 119 min |
Nearby
Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.